Anyone having acne problems?

This is the forum for the Kidney Patient Guide. We welcome feedback about the site and any information that may be of use or interest to other visitors.

IMPORTANT NOTE: This forum is not for queries that would otherwise be addressed to a doctor. If you have a question about your condition or treatment please consult your renal unit or doctor. We do not have any editorial or medical resources to answer individual queries.

Moderator: administrator

jenjen
Posts: 1535
Joined: Thu Jul 28, 2005 12:28 pm
Location: Leicester

Anyone having acne problems?

Post by jenjen »

Oh my GOD

It is driving me insane. All over my forehead. Everywhere else on my face is totally fine but my forehead is just covered with really painful red acne bumps. They seem to just be permanent, and I can't get rid no matter what :twisted:

I remember reading somewhere that the place you get spots on your face is an indicator of internal health problems. I wonder-- does everyone who has acne problems with kidney failure get them on thier forehead too?

Also I wonder if its the excess sugar from the bags also causing the problem. As well as the increased crap in my blood stream. I dunno though, I was fine, no acne problems since I started pdx, but now I just seem to have hit loads of problems.

God I really hate being on dialysis sometimes. It seems to be completely messing me up
Elaine
Posts: 1704
Joined: Sat Apr 24, 2004 11:06 am
Location: south west

spots on p/d

Post by Elaine »

Awww sorry to hear you having problems Jen. Could possibly be the glucose in the p/d fluid or a combination of the renal failure itself of generally feeling unwell and build up of toxins etc. Do speak to your renal team etc they may be able to help you etc, or give you advise etc.

I know that some peopel have lotta probs post transplant but havent had heard about on p/d but then every1different.They did prescribe a cream for bad spots post transplant and does seem to help.


good luck and best wishes Elaine :D & Rach xx
Image
R30
Posts: 631
Joined: Fri May 07, 2004 3:00 pm
Location: Cheltenham, England

Post by R30 »

Hi jenjen

Sorry to hear you are having skin problems. Just wondered if by any chance you were on steroids as they can do this to you - they certainly did it to me! If not, as you say, it's probably a combination of stress (having to actually be on dialysis), toxins and possibly excess sugar from your bags. Is the skin on your forehead dry or greasy with the spots - not sure what this tells you, but it may be important if you tell your Doc. Have you changed your shampoo/conditioner/soap recently? This might also be a cause.

Hope it clears up for you shortly jen.
Ruth
simone
Posts: 4
Joined: Sat Feb 11, 2006 4:37 pm
Location: italy

Post by simone »

when I was in dialysis I suffered of sever acne on my cheeks, at firs it was not that much a problem after two years it became a huge problem, I started treating it with low dose isotretinoin than I raised the dose and it got much better my face was almost free when I had the transplant, no more acne.
gary in bc
Posts: 93
Joined: Wed Apr 28, 2004 2:40 am
Location: Campbell River, British Columbia, Canada

Post by gary in bc »

Hi
I had a problem similar when I started PD. What was explained to me was sometimes your sweat glands atrophi and you don't sweat any more or limited amounts in different areas. Your body secretes oil, and this causes acne problems. When you sweat, apparently the oils are disolved with the sweat. I still have severe problems with oily hair, forehead and nose. I wash my face a lot with mild soap, and carry wet ones in my vehicle. If I leave it to long, then my skin actually burns. If I scratch my head, and then rub my eyes, it burns my eyes. No one has been able to give me any reason for this. It doesn't happen to many people. I guess all you can do it keep trying different things. Great help, aye.

Gary
trigger
Posts: 209
Joined: Sat Jul 16, 2005 6:32 pm
Location: essex

Post by trigger »

my husband also suffers dreadful sopts esp on his bak and neck. we did ask his renal doc and he said see the gp but to be honest we havent had a chance yet to book a appointment
Nickj
Posts: 115
Joined: Thu Jan 05, 2006 11:53 pm

Post by Nickj »

Hi Sympathies!

Never had any acne or spots when I was a teen, some say I was never a teen and that I skipped it and went from 13 to 30! :lol: :lol: Was seduced by an 18 year old at that time so they could have been right :wink:

Spots! rash! tell me about it, I'm sure its down to a combination of medication and kidney performance. Whilst I was dialysing no spots now that I have stopped I have them on my face and elsewhere. some pronounced other just like a nettle rash under the skin. Told my Consultant about it and suggested that because I'm not dialysing toxins medication etc building up causing the rash. didn't want to know :x Now what am I doing? :lol: pinching my sons clearasil oitments and cover up so I dont look like a spotty old un :) :) :) Se even we men can be vain


Nick

Ps does anyone else notice that when they dialyse, Haemo, that their skin gets very soft. :lol: just like a baby's bum :lol: :lol:
jenjen
Posts: 1535
Joined: Thu Jul 28, 2005 12:28 pm
Location: Leicester

Post by jenjen »

just an update,

well it didnt get any better on its own. I tried everything, stopped eating crap, tried drinking just water, changed my shampoo, pretty much everything and it still remained bad. I can't use those Oxy type face washes as I have VERY sensitive skin and they just make the problem worse as they strip it of everything.

So I eventually asked the PD nurses at my last clinic -- nope can't help you, can't see the Neph until September (grr :x ), try asking your GP (their answer for everything :x whats the point seeing my GP, I know more about renal stuff than them :roll: , but not about acne unfortunately)

Anyway, so the GP eventually gave me a prescription for Benzamycin, which is a cream that rather annoyingly needs to be kept in the fridge and leaves a nice white residue over my head :x Its a combo of Benzol peroxide and erythromycin, slightly worried about as I'm allergic to vancomycin, but anyhow it turned out ok in the end phew! and is clearing them up nicely.

So anyone suffering with acne, either on dialysis or post-transplant its pretty good stuff :)
Mike
Posts: 1594
Joined: Fri Apr 23, 2004 2:47 pm
Location: Mansfield :o)

Post by Mike »

Hi,

Sorry it hasn't got any better :(

I was wondering, have you asked to be referred to a dermatologist yet?

Mike
Numero Uno
Head Honcho
Top dog
rosa t
Posts: 365
Joined: Sat May 29, 2004 10:50 am

Post by rosa t »

:) Hi Jen

Spots as well what else!

Maybe it's the glucose in the bags?

I wouldn't touch acne creams especially ones with benzol peroxide as i'm allergic to them. my face was swollen so much i ws in hospital like a hamster!.

i have been told that you can have acne at 60 - i was really chuffed!

i did have some tablets from the dr minocylone something like that and hey did the trick but that was 20 years ago!.

I hope they sort out your poblem as if you don;t have enough on your plate!

love

rosa
Yesterday is history, tomorrow is mystery, today is a gift, that's why they call it present
Bear
Posts: 248
Joined: Tue Jan 17, 2006 11:56 pm
Location: Queensland 4207 Australia

Post by Bear »

NOt acner - but small warts!!! I've always had pretty good skin, if a little dry, but lately I have _loads_ of these tiny warts on ankles, thighs & the odd one elsewhere. I'm sure I've seen on kidney threads about patients getting warts (but can't find it now).
I'm even wondering if I can get the new injection that Aussie got awarded for inventing - he did it to prevent cervical cancer, but it's the same cause: the human papilloma virus. :o
waves...Bear
IgaN since when?
Tenkoff for P.D. Feb '04
Fistula for H.H.D. Feb '05
Machine (A.R.T.H.U.R.) @ home since Nov '05
amanda in CA
Posts: 1806
Joined: Fri Apr 23, 2004 5:14 pm
Location: Georgia, USA

to Bear

Post by amanda in CA »

warts are pretty common particularly when someone is transplanted. I know that doesn't apply to you, but not sure if you are on pred. or any other immuno-suppressants. I had warts all over the place when my transplant was working, a lot went once I stopped taking the meds. but I still have some even now on dialysis. Been told by the dermatologist that there is not a lot that can be done to get rid of them - burning them off tends to cause scarring and is more obvious than the warts.
Neal
Posts: 12
Joined: Mon May 31, 2004 6:25 pm
Location: Ipswich, Suffolk

Post by Neal »

Hey JenJen,

I had the same problems on PD about 10 years ago.

Ask to see a dermatologist and ask about Roacutane which is great drug for severe Acne.

Regards

Neal
ThaniaMontana
Posts: 1
Joined: Mon Oct 23, 2017 11:06 am

Re: Anyone having acne problems?

Post by ThaniaMontana »

A friend tagged someone on FB about dermalmd acne serum, swearing by it. I've always had a problem with acne, but it suddenly got really bad a few months ago and nothing I tried was helping. I've bought Humane products and Tea Tree wash, rose hip oils, etc. and nothing was helping. I was embarrassed to leave the house. The price turned me off dermalmd for about a minute, then I figured I might as well try it. I'm so glad I did! FINALLY, I've found something to help me manage my acne. I'm not completely clear, and I probably never will be, but it's manageable again. I have maybe one or two pimples a week now and they're healing faster than ever. Scars are also fading. I feel normal again, and that's probably the best endorsement I can give.
wagolynn
Posts: 1268
Joined: Thu May 23, 2013 2:49 pm

Re: Anyone having acne problems?

Post by wagolynn »

Try in a small area, alcohol hand wash, just let it dry on, it worked for me.
Post Reply